MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX431T
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 system with control reservoir (part # fx431t) was implanted on an unspecified date.According to the complainant the device partial occlusion due to extremely high csf protein count per the surgeon.The patient underwent a revision surgery on (b)(6) 2023.No patient complications were reported as a result of the revision procedure.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing and quality control data: due to the limited information and the missing product investigation is restricted to tracability of manufacturing and quality control data.The progav 2.0 shunt system was manufactured by a qualified employee in (b)(6) 2022.Deviations during assembly did not occur.The product was finally tested as article fx431t and released for packaging and sterilization and was sterilized by miethke.The progav 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 5 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Based on the delivery batch, we confirm all parameters have been inspected and approved during the manufacturing.We assure that production and quality control ensure that only products that are conform to specifications are made available in the market.Conclusion information: unfortunately, due to the missing sample, we are unable to provide a meaningful analysis.An investigation was not possible because the product is not available.With reference to the reason for the complaint, we would like to point out that deposits in the valve could be responsible for the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.
 
Event or Problem Description
Investigation complete.

Brand Name
PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key17327741
Report Number2916714-2023-00081
Device Sequence Number6658623
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX431T
Device Catalogue NumberFX431T
Device Lot Number20059472
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/22/2023
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer06/22/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA07/14/2023